Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
190 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Adavan ativan advisable for sleep?

adavan ativan for sleep? I had a leg removed at the end of August and was given this to help me sleep at night. I am seeing my doctor on Monday. I need something to help. I have also been taking Gabapentin for pain since then but it has done nothing. Any sugestions.
Fri, 16 Jan 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for choosing HCM for your health related queries

You are taking Ativan (Lorazepam) for sleep. You have underwent amputation of leg in August and are taking the drug since then. You are also taking Gabapentin for pain. Lorazepam belongs to benzodiazepines drugs and the drug is a good hypnotic drug. The drug has potential to produce dependence and tolerance. The drug if taken regularly for more than 4 weeks may result in dependence. So it is not advisable to take the drug on regular basis unless strongly indicated. I would advise you to consult your doctor and try to wean off from drug by gradually reducing the doses. Other medicines like Mirtazapine, Trazodon can be used for chronic insomnia in your case and these medicines will also reduce anxiety and depressive issues related to amputation of leg. Consult your doctor for help.

Thanks, hope this helps you. Take Care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is Adavan ativan advisable for sleep?

Hello thanks for choosing HCM for your health related queries You are taking Ativan (Lorazepam) for sleep. You have underwent amputation of leg in August and are taking the drug since then. You are also taking Gabapentin for pain. Lorazepam belongs to benzodiazepines drugs and the drug is a good hypnotic drug. The drug has potential to produce dependence and tolerance. The drug if taken regularly for more than 4 weeks may result in dependence. So it is not advisable to take the drug on regular basis unless strongly indicated. I would advise you to consult your doctor and try to wean off from drug by gradually reducing the doses. Other medicines like Mirtazapine, Trazodon can be used for chronic insomnia in your case and these medicines will also reduce anxiety and depressive issues related to amputation of leg. Consult your doctor for help. Thanks, hope this helps you. Take Care